Patient :I spotted last month and I have a Paraguard iud and this month I'm late took 3 pregnancy tests all negative should I be concerned and do I count last month's spotting as a period otherwise my periods are regular
Thanks for the query.
A hormonal IUD can cause changes in the menstrual cycle and make it quite irregular. Spotting, excessive bleeding and even missed periods could be a side effect of the contraception. However, there are chances of failure and hence we need to rule out pregnancy. Spotting can be considered as your period, for now get a beta hCG blood test done and follow it up after 48 hours again . this will rule out pregnancy. your cycles will settle down in 3 months after the insertion of para guard in case of no pregnancy. In case of heavy bleeding or no cycles for another 2 months, see a doctor for withdrawal bleeding if needed.
Hope this helped.
These Q&A’s are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.